Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 11, NWS Elko, NV

March 29, 2014Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 29, 2014, 2:00 PM PDT for Nye County, Nevada. It took effect at Mar 30, 2014, 5:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 2:00 PM PDT (21:00 UTC)
In effect from
Mar 30, 2014, 5:00 AM PDT
Expired
Mar 30, 2014, 1:50 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3152 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS75 KLKN 292100
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SAT MAR 29 2014

...STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THROUGH SUNDAY...

.LOW PRESSURE WILL DEVELOP NEAR WHITE PINE COUNTY THIS EVENING,
FOLLOWED BY A STRONG COLD FRONT SWEEPING THROUGH CENTRAL NEVADA 
TONIGHT AND EARLY SUNDAY. STRONG SOUTH WINDS WILL PREVAIL ACROSS
WHITE PINE AND EASTERN NYE COUNTIES THIS AFTERNOON AND TONIGHT.
BEHIND THE COLD FRONT, STRONG NORTHWEST WINDS WILL IMPACT
NORTHWEST NYE COUNTY ON SUNDAY.

NVZ035-041-300300-
/O.NEW.KLKN.WI.Y.0010.140329T2100Z-140330T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
200 PM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND THIS
  EVENING BEFORE DIMINISHING SOME IN THE VALLEYS OVERNIGHT. STRONG
  NORTHWEST WINDS ARE EXPECTED TO BEGIN SUNDAY MORNING.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES. MOTORISTS ON U.S. HIGHWAYS 6...50 AND
  93 SHOULD USE CAUTION. AREAS OF BLOWING DUST MAY RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-301200-
/O.NEW.KLKN.WI.Y.0011.140330T1200Z-140331T0000Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
200 PM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED 8 AM THROUGH 3 PM ON
  SUNDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN.

* IMPACTS...NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT ON U.S.
  HIGHWAY 6 AND STATE HIGHWAY 376, ESPECIALLY FOR HIGH PROFILE
  VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBIILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

DD/TURNER
3 follow-up statements
927 
WWUS75 KLKN 300232
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
732 PM PDT SAT MAR 29 2014

...STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THROUGH SUNDAY...

.A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL NEVADA TONIGHT
AND EARLY SUNDAY. BEHIND THE COLD FRONT...STRONG NORTHWEST WINDS
WILL IMPACT NORTHWEST NYE COUNTY ON SUNDAY.

NVZ035-041-300345-
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-140330T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
732 PM PDT SAT MAR 29 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WINDS HAVE NOT DEVELOPED AS ANTICIPATED EARLIER THIS
AFTERNOON...AND THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE.

$$

NVZ040-302045-
/O.CON.KLKN.WI.Y.0011.140330T1200Z-140331T0000Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
732 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED 8 AM THROUGH 3 PM ON 
  SUNDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN.

* IMPACTS...NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT ON U.S. 
  HIGHWAY 6 AND STATE HIGHWAY 376... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
943 
WWUS75 KLKN 300942
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
242 AM PDT SUN MAR 30 2014

...STRONG GUSTY WINDS ACROSS CENTRAL NEVADA TODAY...

.A STRONG COLD FRONT SWEPT THROUGH CENTRAL NEVADA LAST NIGHT AND
EARLY TODAY. BEHIND THE COLD FRONT...STRONG NORTHWEST WINDS WILL
IMPACT NORTHWEST NYE COUNTY.

NVZ040-310000-
/O.CON.KLKN.WI.Y.0011.140330T1200Z-140331T0000Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
242 AM PDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS ARE EXPECTED 8 AM THROUGH 3 PM TODAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN.

* IMPACTS...NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT ON U.S. 
  HIGHWAY 6 AND STATE HIGHWAY 376... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
510 
WWUS75 KLKN 302050
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
150 PM PDT SUN MAR 30 2014

...WINDS DIMINISHING ACROSS NYE COUNTY...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST NYE COUNTY
THROUGH SUNSET, AVERAGING 20 TO 30 MPH WITH HIGHER GUSTS. WINDS
WILL DIMINISH RAPIDLY AFTER SUNSET.

NVZ040-302200-
/O.CAN.KLKN.WI.Y.0011.000000T0000Z-140331T0000Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
150 PM PDT SUN MAR 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS NORTHWEST
NYE COUNTY. AS SUCH, THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE.
STRONG NORTHWEST WINDS WILL CONTINUE THROUGH 5 PM BEFORE
DIMINISHING RAPIDLY AFTER SUNSET.

$$

TURNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:16 AM PDT, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 10:16 AM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1016 AM PDT SAT MAR 29 2014

.SYNOPSIS...SEVERAL PACIFIC STORM SYSTEMS WILL BRING RAIN AND SNOW
TO THE GREAT BASIN OVER THE NEXT SEVERAL DAYS. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL FOR LATE MARCH AND EARLY APRIL.

&&

.AVIATION UPDATE...FOR THE 18Z TAFS...COMPLICATED TAF PACKAGE,
WITH SNOW AND WIND IMPACTING AVIATION OPERATIONS THROUGH THE NEXT
24 HOURS. MODEL GUIDANCE THAT INCLEMENT WEATHER WILL OCCUR AT THE
TAF SITES, BUT DIFFER A BIT ON TIMING /WITH THE 12Z GFS A BIT
SLOWER/ SO WILL HOLD OFF ON TEMPO GROUPS UNTIL THE EVENT STARTS TO
UNFOLD THIS AFTERNOON/EVENING.

GENERALLY SPEAKING...EXPECT DEGRADED CONDITIONS IN -RA TO BEGIN AT
KWMC AROUND 00Z, AND AT KEKO AROUND 03Z. EXPECTING -RA TO CHANGE
TO -SN AT BOTH KWMC/KEKO APPROXIMATELY 06Z TONIGHT, WITH VIS/CIG
MOST LIKELY FALLING TO IFR/CAT A LANDING MINIMUMS AT KEKO TONIGHT.
STRONG COLD FRONT WILL REACH KWMC BY 09Z, AND KEKO BY 12Z, WITH
STRONG NW WINDS GUSTING 30-35 KTS AND LIMITED VIS IN -SHSN. SINCE
MOST OF THE SNOW IS FALLING AT NIGHT AT KEKO, SOME ACCUMULATIONS
ON KEKO RUNWAYS ARE POSSIBLE BY 15Z SUN.

FURTHER SOUTH...CYCLOGENESIS EXPECTED NEAR KELY AFTER 00Z, WITH
STRONG SW/S WINDS GUSTING OVER 30 KTS AT TIMES. INCLUDED VCTS AT
KELY THIS EVENING WITH INSTABILITY PRESENT. STRONG COLD FRONT
PASSAGE APPROXIMATELY 12-15Z SUN, WITH AGAIN STRONG NW WINDS OF
20-35 KTS. ACCUMULATING SNOW MOST LIKELY AT KELY 12-18Z SUN, WITH
IMPACTS POSSIBLE ON KELY RUNWAYS.

AT KTPH...STRONG SW WINDS THIS AFTERNOON AT 20-30 KTS. COLD FRONT
ARRIVES AT KTPH AROUND 12Z SUN, WITH VERY STRONG NW WINDS
FOLLOWING ITS PASSAGE AT THE KTPH TERMINAL, GUSTING TO 45 KTS.
ONLY SOME PASSING -RASNSH EXPECTED AT KTPH.

TURNER

&&

.PREV DISCUSSION... /ISSUED AT 324 AM /

SYNOPSIS...SEVERAL PACIFIC STORM SYSTEMS WILL BRING RAIN AND SNOW
TO THE GREAT BASIN OVER THE NEXT SEVERAL DAYS. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL FOR LATE MARCH AND EARLY APRIL.

SHORT TERM...TODAY THROUGH MONDAY. A STREAM OF PACIFIC MOISTURE
IS VISIBLE ON SATELLITE IMAGERY EARLY THIS MORNING TO OUR
NORTHWEST...ROUGHLY IN THE SAME PLACE AS A SURFACE COLD FRONT.
THIS MOISTURE STREAM AND COLD FRONT WILL SLOWLY SINK SOUTHEAST
INTO THE SILVER STATE TODAY. AHEAD OF THE FRONT...GUSTY
SOUTHWESTERLY WINDS WILL DEVELOP...BUT BELIEVE SPEEDS SHOULD
REMAIN JUST BELOW WIND ADVISORY LEVELS. GFS AND NAM BOTH SHOW
DECENT INSTABILITY ACROSS PARTS OF CENTRAL NEVADA...SO ADDED
THUNDER TO THE FORECAST IN THESE AREAS THIS AFTERNOON AND THIS
EVENING. HIGHS TODAY SHOULD BE A BIT MILDER THAN YESTERDAY...BUT
CLOUDS WILL KEEP TEMPS FROM REALLY TAKING OFF.

THINGS GET A BIT MORE INTERESTING TONIGHT. A SHORTWAVE EMBEDDED
IN THE FLOW IS CURRENTLY STILL WELL OFF THE WEST COAST...ABOUT
DUE WEST OF MONTERREY...BUT IT SHOULD MAKE RAPID PROGRESS EAST.
IT WILL MOVE ASHORE IN CALIFORNIA THIS EVENING AND CROSS NEVADA ON
SUNDAY. AS THE SURFACE COLD FRONT SLIDES SOUTHEASTWARD TONIGHT AND
THE UPPER LEVEL TROUGH APPROACHES...A LEE-SIDE SURFACE LOW WILL
DEVELOP OVER THE CENTRAL GREAT BASIN...SLOWING THE COLD FRONT AND
ALLOWING THE ADVECTING COLD AIR TO CATCH UP TO DEVELOPING
PRECIPITATION. THIS WILL ALLOW VALLEY RAIN SHOWERS THIS EVENING TO
CHANGE TO SNOW LATER TONIGHT...AND LINGER THROUGH AT LEAST PART OF
SUNDAY. THERE IS REASONABLE CONFIDENCE THAT THE BAND OF STEADIER
PRECIPITATION...ONCE IT DEVELOPS...WILL CONTINUE PROGRESSING
EASTWARD...SO EXPANDED EXISTING WINTER WEATHER ADVISORY EAST TO
ENCOMPASS SOUTH-CENTRAL ELKO COUNTY AND WHITE PINE COUNTY. WARM
TEMPERATURES EARLY ON WILL LIMIT ACCUMULATIONS IN THE LOWEST
VALLEYS...SO HAVE LEFT THE ADVISORY FOR ELEVATIONS JUST ABOVE THE
LOWEST VALLEY FLOORS FOR ALL ZONES. HOWEVER...THE SLOW MOVING
NATURE OF THIS BAND OF PRECIPITATION SUGGESTS THE OPPORTUNITY FOR
ADVISORY LEVEL SNOWFALL TO REACH ALL VALLEY FLOORS...AND FUTURE
SHIFTS WILL NEED TO RE-EVALUATE THIS POTENTIAL.

THE TROUGH WILL MOVE AWAY TO THE EAST BY LATE SUNDAY...CAUSING
STEADIER SNOW TO TAPER TO SNOW SHOWERS AND THEN END. SOME
INSTABILITY IS SHOWN ON GUIDANCE BUT WAS NOT YET CONFIDENT ENOUGH
TO INCLUDE THUNDER ON SUNDAY...ANOTHER THING FUTURE SHIFTS WILL
NEED TO RE-EXAMINE. HIGHS SUNDAY SHOULD BE NOTICEABLY BELOW NORMAL
FOR LATE MARCH...ALONG WITH A GUSTY NORTHWEST WIND. ALL-IN-
ALL...NOT A VERY PLEASANT DAY.

A WEAK RIDGE MOVES ACROSS THE AREA QUICKLY ON SUNDAY
NIGHT...PUTTING AN END TO PRECIPITATION FOR THE MOST PART.
HOWEVER...BY MONDAY A CLOSED LOW APPROACHES THE CALIFORNIA
COAST...AND WARM ADVECTION/ISENTROPIC LIFT WILL DEVELOP ACROSS THE
GREAT BASIN AHEAD OF IT. THIS MAY CAUSE LIGHT PRECIPITATION TO
BEGIN BREAKING OUT BY LATER IN THE DAY MONDAY. COLD AIR WILL
LINGER FROM THE PREVIOUS SYSTEM SO EXPECT PRECIP TO BE MOSTLY IN
THE FORM OF SNOW EXCEPT IN THE VERY LOWEST VALLEYS. STILL SOME
UNCERTAINTY WITH THIS SYSTEM...BUT ANOTHER ROUND OF WINTER
WEATHER ADVISORIES MAY BE NEEDED BY LATE MONDAY/MONDAY NIGHT.
HIGHS MONDAY WILL REMAIN CHILLY FOR LATE MARCH. RCM

LONG TERM...MONDAY NIGHT THROUGH SATURDAY. ULTRA HIGH CONFIDENCE
IN AN ACTIVE AND PRECIP FILLED LONG TERM PERIOD. MODELS LACK
CONGRUITY AFTER ABOUT WEDNESDAY 00Z BUT THEY ALL DEPICT UNSETTLED
CONDITIONS WITH WINTER LIKE CONDITIONS WITH NEAR STEADY TEMPS.

DURING THE ENTIRE PERIOD...SNOW LEVELS WILL REMAIN NEAR VALLEY
FLOORS THROUGH THE PERIOD. WEAK INSTABILITY WILL CREATE POTENTIAL
FOR THUNDERSTORMS IN THE AFTERNOONS...BUT ONLY VERY SLIGHT CHANCE.
NOT READY TO COMMIT ON PUTTING THEM IN THE ACTUAL FORECAST THIS
FAR OUT. WITH NEARLY STEADY TRAJECTORY OFF THE PACIFIC...EXPECT
EVEN LOWER MOISTURE AMOUNTS TO IMPACT SLOPES. SNOW AMOUNT GRIDS
SHOW OVERLY OPTIMISTIC AMOUNTS IN THE EARLY PART OF THE LONG TERM
AND HAVE MANUALLY LOWERED THEM TO ONLY A COUPLE INCHES EACH
PERIOD. VALLEY FLOORS WILL SEE A MIX OF RAIN AND SNOW WITH SOME
ACCUMULATIONS. BUT SNOW WILL BE QUITE WET AND NOT LAST LONG ON THE
GROUND. STILL...VERY WELCOME IN THE MIDST OF THIS DROUGHT.

PRECIP CHANCES LOWER ON THURSDAY THEN INCREASE AGAIN ON FRIDAY
THROUGH AND SATURDAY. ADDED SLIGHT CHANCE TO LOW CHANCE POPS NEXT
WEEKEND AS INDICATION OF HIGH CONFIDENCE. BB

AVIATION...WINTER WEATHER SITUATION AT KWMC AND KEKO. CHANCE FOR
ISOLATED THUNDER IN KELY THIS AFTERNOON AN EVENING. KTPH MAINLY
GUSTY WINDS. SHOWERS WILL DEVELOP IN KWMC AND KEKO DURING THE DAY
WITH CIGS/VSBY LOWERING TO MVFR AT TIMES. STILL VFR AT KELY BUT
LOWERING DURING THE DAY. VFR AT KTPH. SHOWERS WILL BE MIX OF
RAIN/SNOW FOR SLUSHY CONDITIONS AT TIMES ON RUNWAYS AT KWMC AND
KEKO. CONDITIONS IMPROVE A LITTLE AT KWMC AFTER 06Z SUNDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM PDT
SUNDAY ABOVE 5500 FEET FOR NORTHERN ELKO COUNTY...NORTHERN
LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHWESTERN ELKO
COUNTY.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 5 PM PDT
SUNDAY ABOVE 6000 FEET FOR SOUTH CENTRAL ELKO COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM PDT
SUNDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE.

&&

99/99
Hazardous weather outlook, Mar 29, 8:24 AM PDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
824 AM PDT SAT MAR 29 2014

NVZ030-031-033>041-301530-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
824 AM PDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A DEVELOPING AREA OF LOW PRESSURE AND ASSOCIATED SURFACE COLD
FRONT WILL BRING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW TO THE
REGION TODAY THROUGH TOMORROW. PRECIPITATION WILL INITIALLY BEGIN
AS VALLEY RAIN ACROSS HUMBOLDT COUNTY TODAY...WITH ISOLATED
THUNDERSTORMS FOR THE REMAINDER OF THE REGION. BY TONIGHT THINGS
BEGIN TO BECOME INTERESTING AS COLDER AIR WORKS INTO THE
AREA. THIS WILL CAUSE RAIN TO CHANGEOVER TO SNOW ACROSS CENTRAL
AND NORTHERN NEVADA. TEMPERATURES WILL BE MARGINAL FOR
ACCUMULATING SNOW BELOW 5500 FEET ELEVATION...WITH ONLY A SLUSHY
INCH POSSIBLE WITH LIMITED IMPACTS. ELEVATIONS ABOVE 5500 FEET
WILL BE COLD ENOUGH FOR ACCUMULATING SNOW...WITH THE HIGHEST
AMOUNTS EXPECTED ABOVE 6000 FEET. THE LARGEST IMPACTS ARE EXPECTED
ABOVE 6000 FEET WHERE SNOW WILL BE ABLE TO ACCUMULATE ON UNTREATED
ROADWAYS. IN ADDITION THERE COULD BE A 3 TO 6 HOUR PERIOD OF
MODERATE TO HEAVY SNOW ALONG THE COLD FRONT AS IT PROGRESSES
ACROSS THE STATE TONIGHT FROM THE NORTHWEST TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AFTER A SMALL BREAK IN THE ACTION ON SUNDAY NIGHT...A SECOND
SYSTEM WILL BEGIN TO IMPACT THE REGION BY MONDAY AFTERNOON.
CONFIDENCE IS LOW IN THE EVOLUTION OF THIS SYSTEM AT THIS
TIME...BUT SNOWFALL IT IS LIKELY ONCE AGAIN. THE HIGHEST
PROBABILITY OF IMPACTFUL SNOWFALL WILL BE ON MONDAY NIGHT INTO
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:00 PM PDTWind AdvisoryLKNNye, White Pine6 hr
Mar 29, 2:20 PM PDTWinter Storm WarningLKNElko, White Pine23 hr

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.